The geometry of finite equilibrium datasets

Yves Balasko, Mich Tvede

Research output: Contribution to journalArticlepeer-review


We investigate the geometry of finite datasets defined by equilibrium prices, income distributions, and total resources. We show that the equilibrium condition imposes no restrictions if total resources are collinear, a property that is robust to small perturbations. We also show that the set of equilibrium datasets is pathconnected when the equilibrium condition does impose restrictions on datasets, as for example when total resources are widely noncollinear.

Original languageEnglish (US)
Pages (from-to)391-396
Number of pages6
JournalJournal of Mathematical Economics
Issue number5-6
StatePublished - May 20 2009


  • Equilibrium manifold
  • Pathconnectedness
  • Rationalizability

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics


Dive into the research topics of 'The geometry of finite equilibrium datasets'. Together they form a unique fingerprint.

Cite this